Alert archive / Kansas / Special Weather Statements in 2025
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 5, 2025, 11:21 PM CDT for Kearny County, Scott County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2025, 11:21 PM CDT (04:21 UTC)
- Expired
- Jul 6, 2025, 12:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Dodge City, KS
- Hail
- 0.00 in
- Wind
- 50
Counties Kearny County, KS, Scott County, KS
The radar
The Dodge City radar (KDDC), 113 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2027 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1454 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.8
The text
As transmitted.
675
WWUS83 KDDC 060421
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
1121 PM CDT Sat Jul 5 2025
KSZ043-044-062-063-075-060500-
Finney KS-Lane KS-Kearny KS-Grant KS-Scott KS-
1121 PM CDT Sat Jul 5 2025
...STRONG THUNDERSTORMS WILL IMPACT KEARNY...WESTERN FINNEY...
SCOTT...NORTHEASTERN GRANT AND NORTHWESTERN LANE COUNTIES THROUGH
MIDNIGHT CDT...
At 1120 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles northwest of Modoc to 6 miles
southeast of Kendall. Movement was southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Lakin and Modoc around 1130 PM CDT.
Other locations in the path of these storms include Scott City and
Deerfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3826 10139 3827 10112 3870 10113 3870 10064
3774 10107 3774 10109 3761 10113 3783 10154
TIME...MOT...LOC 0420Z 312DEG 30KT 3866 10119 3787 10147
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
FINCHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 5, 5:00 PM CDT, 6 hours 21 minutes earlier. Its key messages:
- Tonight, Marginal Risk (Level 1 of 5) severe storms for far west central Kansas with a fairly low chance that storms will survive late into the night, east of Highway 83.
- Tomorrow evening, Slight Risk (Level 2 of 5) severe storms with a much better chance of longer-lived thunderstorm cluster, capable of damaging wind gusts to 70 mph.
- The overall pattern will continue to favor another round of storms moving in from Colorado again Monday Night.
Area forecast discussion, Jul 5, 5:00 PM CDT, 6 hours 21 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 500 PM CDT Sat Jul 5 2025 .KEY MESSAGES... - Tonight, Marginal Risk (Level 1 of 5) severe storms for far west central Kansas with a fairly low chance that storms will survive late into the night, east of Highway 83. - Tomorrow evening, Slight Risk (Level 2 of 5) severe storms with a much better chance of longer-lived thunderstorm cluster, capable of damaging wind gusts to 70 mph. - The overall pattern will continue to favor another round of storms moving in from Colorado again Monday Night. && .DISCUSSION... Issued at 320 PM CDT Sat Jul 5 2025 Thunderstorm chances, timing, location, and severity will continue to be the main forecast challenges over the next several days. As far as the near-term goes through this evening, widely scattered strong to marginally severe thunderstorms will likely develop along an old, stalled out front westward into east central and southeast Colorado. The surface wind convergence along the old front across southwest Kansas was quite weak, but dewpoint temperatures holding in the upper 60s to lower 70s and the lack of a strong capping inversion will help mitigate the weakness in surface convergence. As of 20Z, we were already seeing towering cumulus and even a small storm or two near the Colorado line from around Saunders north- northwestward to north of Coolidge. This area of initial development seemed to match up well with HREF paintball plot of 35+ dBZ Composite Reflectivity. Deep layer shear is pretty weak, however 8km AGL winds of around 45- 50 knots will overspread far western Kansas by early evening, so there should be at least some loosely organized, marginally severe clusters. Supercell structures do not appear likely, however a brief period of modest mid level rotation in any of the strongest discrete storms cannot be ruled out for some large hail potential (perhaps up to 1.5" diameter) and up to 70 mph wind gusts before storms grow upscale and cold pools begin to take over. Another round of storms is shown by the HREF and even latest HRRR runs, affecting mainly far west central and far southwest Kansas before they ultimately diminish at some point during the overnight hours. Thus, highest POPs will be confined to the western counties (generally 40-50%). Looking ahead to tomorrow/tomorrow night, the prospects for even more organized storms and perhaps a fairly long-lived mesoscale convective system (MCS) look better, as upper level forcing for ascent increases with the exit region of a high-level jet around 60 knots moving out across the Central High Plains. This, combined with slightly improved low level upslope winds (vs. today) will aid in greater deep layer shear to support more organized, longer-lived strong to severe convection. For this reason, the SPC Day Two outlook does include much of our southwest and west central Kansas region in a Slight Risk (Level 2 of 5). && .AVIATION /00Z TAFS THROUGH 00Z MONDAY/... Issued at 500 PM CDT Sat Jul 5 2025 VFR is expected to prevail through this TAF period, with light and variable winds, outside of the influence of any thunderstorm outflows. Compared to 24 hours ago, there is much more uncertainty regarding thunderstorm coverage this TAF period. Storms may remain near/west of GCK/LBL 06-09z Sun, and only included VCTS/CB in those TAFs for now. Kept HYS/DDC dry for the next 24 hours, but uncertainty exists with high humidity in such a weakly forced environment. Despite the very moist boundary layer, models suggest no stratus/BR/FG through Sunday morning. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Umscheid AVIATION...Turner
Hazardous weather outlook, Jul 5, 4:49 AM CDT, 18 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 449 AM CDT Sat Jul 5 2025 KSZ030-031-043>046-061>066-074>081-084>090-061000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 449 AM CDT Sat Jul 5 2025 /349 AM MDT Sat Jul 5 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Thunderstorms are possible this afternoon and evening. Wind gusts as high as 60 mph and quarter sized hail are the main concerns. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are possible Sunday and Monday evenings. Hail to 2 inches in diameter and wind gusts to 70 mph are possible on Sunday. The storms Monday may also contain large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... A few storm spotters may be needed this evening.
In the hours before
Local storm report, Jul 5, 8:01 PM CDT, 3 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
801 PM CDT Sat Jul 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM Tstm Wnd Gst 2 WSW Liberal 37.03N 100.97W
07/05/2025 M60 MPH Seward KS AWOS
AWOS station KLBL Liberal.
&&
JRJLocal storm report, Jul 5, 8:11 PM CDT, 3 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
811 PM CDT Sat Jul 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM Tstm Wnd Gst 2 ENE Plains City 37.28N 100.55W
07/05/2025 M52 MPH Meade KS Public
&&
JRJLocal storm report, Jul 5, 8:16 PM CDT, 3 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
816 PM CDT Sat Jul 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM Tstm Wnd Gst 3 SW Liberal 37.01N 100.97W
07/05/2025 M63 MPH Seward KS Mesonet
Mesonet station UP352 2.7 SW Liberal (UPR).
&&
JRJLocal storm report, Jul 5, 8:17 PM CDT, 3 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
817 PM CDT Sat Jul 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM Hail Liberal 37.04N 100.94W
07/05/2025 M1.00 Inch Seward KS Public
Report made via social media.
&&
JRJSpecial weather statement, Jul 5, 10:40 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1040 PM CDT Sat Jul 5 2025
KSZ061-062-060415-
Kearny KS-Hamilton KS-
1040 PM CDT Sat Jul 5 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN HAMILTON AND KEARNY
COUNTIES THROUGH 1115 PM CDT/1015 PM MDT/...
At 1040 PM CDT/940 PM MDT/, Doppler radar was tracking a strong
thunderstorm 8 miles northeast of Syracuse, moving southeast at 30
mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northern Hamilton
and Kearny Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3807 10203 3826 10203 3826 10114 3778 10129
TIME...MOT...LOC 0340Z 295DEG 24KT 3808 10167
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
TURNERSpecial weather statement, Jul 5, 11:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1121 PM CDT Sat Jul 5 2025
KSZ043-044-062-063-075-060500-
Finney KS-Lane KS-Kearny KS-Grant KS-Scott KS-
1121 PM CDT Sat Jul 5 2025
...STRONG THUNDERSTORMS WILL IMPACT KEARNY...WESTERN FINNEY...
SCOTT...NORTHEASTERN GRANT AND NORTHWESTERN LANE COUNTIES THROUGH
MIDNIGHT CDT...
At 1120 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles northwest of Modoc to 6 miles
southeast of Kendall. Movement was southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Lakin and Modoc around 1130 PM CDT.
Other locations in the path of these storms include Scott City and
Deerfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3826 10139 3827 10112 3870 10113 3870 10064
3774 10107 3774 10109 3761 10113 3783 10154
TIME...MOT...LOC 0420Z 312DEG 30KT 3866 10119 3787 10147
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
FINCHThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:36 PM CDT | Special Weather Statement | DDC | Meade | 54 min |
| Jul 5, 7:40 PM CDT | Special Weather Statement | DDC | Seward | 50 min |
| Jul 5, 7:50 PM CDT | Severe Thunderstorm Warning | DDC | Seward | 40 min |
| Jul 5, 7:53 PM CDT | Special Weather Statement | DDC | Stevens | 52 min |
| Jul 5, 10:40 PM CDT | Special Weather Statement | DDC | Hamilton, Kearny | 35 min |
| Jul 5, 11:27 PM CDT | Special Weather Statement | DDC | Finney | 48 min |
| Jul 6, 5:29 PM CDT | Special Weather Statement | DDC | Barber | 31 min |
| Jul 6, 6:40 PM CDT | Special Weather Statement | DDC | Trego | 65 min |
| Jul 6, 6:46 PM CDT | Special Weather Statement | DDC | Pratt | 44 min |
Nearby
Special Weather Statements in Kansas, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.